Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 79, NWS Eureka, CA

October 27, 2014

NWS Eureka, CA issued this small craft advisory at Oct 27, 2014, 2:33 PM PDT. It took effect at Oct 28, 2014, 9:00 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2014, 2:33 PM PDT (21:33 UTC)
In effect from
Oct 28, 2014, 9:00 AM PDT
Expired
Oct 29, 2014, 2:43 AM PDT
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WHUS76 KEKA 272133
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
233 PM PDT MON OCT 27 2014

...APPROACHING FRONT WILL BRING INCREASING WINDS...

PZZ470-280545-
/O.NEW.KEKA.SC.Y.0079.141028T1500Z-141029T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
233 PM PDT MON OCT 27 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 4 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 4 AM PDT
WEDNESDAY. 

* WINDS...SOUTH INCREASING TO 30 KT GUSTS MAINLY IN THE EXTREME
  NORTH TUESDAY. WINDS EASING TUESDAY EVENING.

* SEAS...WEST 8 FT AT 12 SECONDS BUILDING TO 10 FT AT 13 SECONDS
  BY TUESDAY EVENING. SEAS SUBSIDING EARLY WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
729 
WHUS76 KEKA 280951
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
251 AM PDT TUE OCT 28 2014

PZZ470-281800-
/O.EXT.KEKA.SC.Y.0079.141028T1600Z-141029T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
251 AM PDT TUE OCT 28 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
4 AM PDT WEDNESDAY...

* WINDS...S WINDS 10 TO 20 KT TODAY THROUGH THIS EVENING. 

* SEAS...W 10 FT AT 12 SECONDS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
055 
WHUS76 KEKA 281548
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
848 AM PDT TUE OCT 28 2014


PZZ470-290000-
/O.CON.KEKA.SC.Y.0079.141028T1600Z-141029T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
848 AM PDT TUE OCT 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
WEDNESDAY...

* WINDS...S WINDS 10 TO 20 KT TODAY THROUGH THIS EVENING.

* SEAS...W 10 FT AT 12 SECONDS THIS AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
893 
WHUS76 KEKA 282132
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PDT TUE OCT 28 2014


PZZ470-290545-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-141029T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
232 PM PDT TUE OCT 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
WEDNESDAY...

* WINDS...S 10 TO 20 KT THROUGH THIS EVENING.

* SEAS...W AROUND 10 FT AT 12 SECONDS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
827 
WHUS76 KEKA 290318
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
818 PM PDT TUE OCT 28 2014

PZZ470-291100-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-141029T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
818 PM PDT TUE OCT 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
WEDNESDAY...

* WINDS...S 10 TO 20 KT TONIGHT EASING BY MORNING.

* SEAS...W AROUND 10 FT AT 12 SECONDS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
012 
WHUS76 KEKA 290943
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
243 AM PDT WED OCT 29 2014


PZZ470-291045-
/O.CAN.KEKA.SC.Y.0079.000000T0000Z-141029T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
243 AM PDT WED OCT 29 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SMALL CRAFT ADVISORY IS CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 3:41 AM PDT, 10 hours 52 minutes earlier.

Area forecast discussion, Oct 27, 3:41 AM PDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
341 AM PDT MON OCT 27 2014

.SYNOPSIS...HIGH PRESSURE WILL PERSIST OVER THE AREA TODAY. MORE
RAIN IS POSSIBLE TUESDAY THROUGH THURSDAY MAINLY NORTH OF CAPE
MENDOCINO AS A FRONTAL BOUNDARY STALLS OUT. THURSDAY NIGHT INTO
FRIDAY A COLD FRONT WILL BRING RAIN TO THE WHOLE AREA.

&&

.DISCUSSION...OVERNIGHT FROST CONCERNS ACROSS THE INTERIOR HAVE
DIMINISHED...AS EARLY MORNING LOWS REMAIN IN THE UPPER 30S. EVEN
IF TEMPS DROP BY SUNRISE INTERIOR VALLEYS WILL LIKELY FOG
OUT. AS OF 4AM 11-3.9 IMAGERY DOES INDICATE SOME VALLEY
FOG/STRATUS OVER TRINITY COUNTY AND OTHER INTERIOR VALLEYS. WEAK
OFFSHORE FLOW HAS HELPED MAINTAIN MAINLY CLEAR SKIES ALONG THE
COAST TOO...ALTHOUGH SOME PATCHY FOG IS CERTAINLY LIKELY OVER THE
USUAL PLACES. MODELS CONTINUE TO INDICATE A WEAK WARM FRONT
PUSHING ACROSS THE NORTHERN PORTION OF THE CWA AND THIS IS
CONFIRMED BY SOME HIGHER CLOUD COVER APPROACHING THE NORTH COAST
FROM THE WEST. ANOTHER FRONT IS EXPECTED TO APPROACH THE
NORTHWESTERN PORTION OF THE AREA TUESDAY MORNING. THIS WILL
INCREASE CLOUDS AND BRING SOME LIGHT RAIN TO DEL NORTE COUNTY.
CURRENT MODEL RUNS DRIFT THIS FRONT SLOWLY SOUTH TUESDAY NIGHT.
LATE TUESDAY NIGHT A WAVE MOVING ALONG THE ZONAL FLOW AND BOUNDARY
LOOKS TO BRING SOME HEAVIER RAIN TO MAINLY NORTHERN HUMBOLDT
COUNTY AND DEL NORTE COUNTY WITH MINIMAL RAIN SPREADING SOUTH OF
CAPE MENDOCINO. THE GFS SHOWS A PEAK OF NEARLY 2 INCHES ON THE
DEL NORTE HUMBOLDT COUNTY BORDER WHILE THE ECMWF HAS LESS THAN AN
INCH IN AREA. WEDNESDAY AFTERNOON THIS FRONT WEAKENS AND STALLS
OUT BEFORE MOVING BACK TO THE NORTH WEDNESDAY NIGHT AS WARM FRONT.
PRECIPITATION WILL SHIFT TO THE NORTH AND WEST WEDNESDAY NIGHT
INTO THURSDAY AS THE WARM FRONT LIFTS BACK TO THE NORTH ACROSS THE
AREA AND SHORTWAVE RIDGING BUILDS IN. A BRIEF BREAK IN THE RAIN IS
EXPECTED ON THURSDAY ACROSS MOST OF THE AREA BEFORE MODELS PROG
ANOTHER COLD FRONT TO MOVE ONSHORE BRINGING WIDESPREAD
PRECIPITATION TO NORTHWEST CALIFORNIA THURSDAY NIGHT INTO FRIDAY.
AN UPPER TROUGH BEHIND THE COLD FRONT WILL MOVE OVER THE AREA ON
SATURDAY BRINGING SHOWERS TO THE CWA. SNOW LEVELS WILL DROP TO
NEAR 5K FEET BEHIND THE COLD FRONT. WITH SHOWERS CONTINUING...SOME
SNOW ACCUMULATION ACROSS THE HIGHEST PEAKS WILL BE POSSIBLE. HIGH
PRESSURE LOOKS TO BUILD OVER THE REGION FOR SUNDAY BRINGING THE
SHOWERS TO AN END. HOWEVER...KEPT CHANCE POPS ACROSS THE NORTH TO
ACCOUNT FOR UNCERTAINTY. JT/STP/MK

&&

.AVIATION...LIGHT WINDS...MOIST AIR AND MOSTLY CLEAR SKIES HAS
RESULTED IN SOME POCKETS OF FOG OR AREAS OF LOW CLOUDS THIS MORNING
IN THE VALLEYS. A BROAD FLAT RIDGE WITH SOME OVER-RUNNING HIGH
CLOUDS WILL REMAIN OVER THE REGION THROUGH TONIGHT AND VFR
CONDITIONS ARE EXPECTED TO CONTINUE TO PREVAIL WITH SOME IFR
CONDITIONS IN THE VALLEYS.

&&

.MARINE...HIGH PRESSURE OVER THE AREA TODAY WILL SHIFT SE TONIGHT
THROUGH TUE AS A FRONT APPROACHES FROM THE NW. NORTH WINDS WILL
DECREASE AND SHIFT AROUND TO THE SOUTH. THE STRONGEST SOUTH WINDS
WITH THIS FRONT WILL BE NORTH OF PT ST GEORGE. A NW SWELL WILL
CONTINUE TO SUBSIDE TODAY AND TONIGHT. A LOW PRESSURE SYSTEM IN
THE GULF OF ALASKA WILL SEND A NEW SWELL INTO THE WATERS TUE AND
TUE NIGHT. ANOTHER FRONT WILL APPROACH LATER IN THE WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 27, 3:18 AM PDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
318 AM PDT MON OCT 27 2014

CAZ001-002-281030-
REDWOOD COAST-MENDOCINO COAST-
318 AM PDT MON OCT 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-281030-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
318 AM PDT MON OCT 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-281030-
MENDOCINO INTERIOR-
318 AM PDT MON OCT 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.